Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Feb 5, 2013, 10:38 PM CST for Jim Hogg County, Zapata County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2013, 10:38 PM CST (04:38 UTC)
- Expired
- Feb 5, 2013, 11:15 PM CST
- In force
- 37 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 148 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
507 WUUS54 KBRO 060438 SVRBRO TXC247-505-060515- /O.NEW.KBRO.SV.W.0003.130206T0438Z-130206T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1038 PM CST TUE FEB 5 2013 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JIM HOGG COUNTY IN DEEP SOUTH TEXAS. EASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS. * UNTIL 1115 PM CST * AT 1035 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...OVER BUSTAMANTE...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUSTAMANTE. ESCOBA. RANDADO. AT 1020 PM CST...LAW ENFORCEMENT ALSO REPORTED QUARTER SIZE HAIL 10 MILES NORTH OF THE CITY OF ZAPATA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2699 9845 2689 9914 2712 9921 2726 9853 TIME...MOT...LOC 0435Z 258DEG 42KT 2700 9904 $$ 63
2 follow-up statements
102
WWUS54 KBRO 060459
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1059 PM CST TUE FEB 5 2013
TXC505-060509-
/O.CAN.KBRO.SV.W.0003.000000T0000Z-130206T0515Z/
ZAPATA-
1059 PM CST TUE FEB 5 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ZAPATA COUNTY IS
CANCELLED...
LAT...LON 2699 9845 2694 9885 2717 9896 2718 9891
2726 9853
TIME...MOT...LOC 0459Z 258DEG 42KT 2704 9874
$$
TXC247-060515-
/O.CON.KBRO.SV.W.0003.000000T0000Z-130206T0515Z/
JIM HOGG-
1059 PM CST TUE FEB 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR CENTRAL JIM HOGG COUNTY...
THE SEVERE THUNDERSTORM WILL BE NEAR...
RANDADO.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
QUARTER SIZE HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2699 9845 2694 9885 2717 9896 2718 9891
2726 9853
TIME...MOT...LOC 0459Z 258DEG 42KT 2704 9874
$$
63704
WWUS54 KBRO 060518
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1118 PM CST TUE FEB 5 2013
TXC247-060527-
/O.EXP.KBRO.SV.W.0003.000000T0000Z-130206T0515Z/
JIM HOGG-
1118 PM CST TUE FEB 5 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JIM HOGG COUNTY HAS
EXPIRED...
AT 1117 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THE
THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING
HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 2699 9845 2694 9885 2717 9896 2718 9891
2726 9853
TIME...MOT...LOC 0459Z 258DEG 42KT 2704 9874
$$
63What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 5:36 PM CST, 5 hours 2 minutes earlier.
Area forecast discussion, Feb 5, 5:36 PM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 536 PM CST TUE FEB 5 2013 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...RETAINED MUCH OF THE PREVIOUS TAF COMPONENTS FOR THE MOST CURRENT ISSUANCE OF TAFS. DEGRADED AVIATION CONDITIONS WILL OCCUR OVERNIGHT DUE TO THE FORMATION OF LOW CLOUDS AND FOG. VFR WILL RETURN TOMORROW...BUT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE AERODROMES TOMORROW AFTERNOON DUE TO THE APPROACH AND PASSAGE OF A MID-LEVEL DISTURBANCE. && .PREV DISCUSSION... /ISSUED 341 PM CST TUE FEB 5 2013/ DISCUSSION...ADJUSTED CLOUD COVER FOR THIS AFTERNOON AND TONIGHT BASED ON PREVIOUSLY ISSUED ZONE FORECASTS. OTHERWISE...NO OTHER ADJUSTMENTS MADE OR NEEDED. PREV DISCUSSION... /ISSUED 215 PM CST TUE FEB 5 2013/ SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...A SHORTWAVE IMPULSE WILL TRACK EAST ACROSS NORTH MEXICO AND INTO SOUTH TEXAS TONIGHT. A FEW STORMS MAY DEVELOP OVER WESTERN SECTIONS AND THE UPPER VALLEY TONIGHT...BUT STRONG STORM DEVELOPMENT WILL REMAIN LIMITED DUE TO LOW LEVEL COOLING AND STABILIZATION. IN FACT...A MIX OF LOW CLOUDS AND LIGHT FOG WILL BE A POSSIBILITY IN THE EARLY MORNING...BUT ENOUGH LOW LEVEL WIND GENERATED BY PRESSURE FALLS UPSTREAM SHOULD PRECLUDE OTHER THAN VERY LOCAL DENSE FORMATION. EARLY MORNING CONVECTION WILL BE POSSIBLE WEDNESDAY...BUT BETTER DEVELOPMENT WILL BE POSSIBLE IN THE AFTERNOON WITH DIURNAL HEATING. AMPLE LOW LEVEL MOISTURE FROM THE GULF WILL ALSO BE AVAILABLE. ANY AFTERNOON HEATING WILL BE TEMPERED BY PLENTIFUL CLOUD COVER HOWEVER. LATEST MODEL RUNS APPEAR TO SHUNT MUCH OF THE ENERGY JUST TO THE NORTH OF THE CWA...WITH A GOOD CHANCE STILL IN THE CARDS FOR THE NORTHERN COUNTIES...AND SLIGHTLY LESS REST OF THE CWA. CHANCES DROP OFF SIGNIFICANTLY WEDNESDAY NIGHT. TEMPERATURES WILL CONTINUE TO RUN 5 TO 10 DEGREES ABOVE NORMAL...BUT HIGH TEMPS MAY BE TEMPERED BY CLOUD COVER/PRECIP WEDNESDAY. LIGHT TO MDT SOUTH SOUTHEAST WINDS EXPECTED THROUGH OUT...AND A BIT STRONGER WEDNESDAY WITH A BRIEFLY TIGHTER GRADIENT. LONG TERM /THURSDAY THROUGH TUESDAY/...THE PERIOD BEGINS WITH A SHORTWAVE SHIFTING EAST TOWARDS THE DEEP SOUTH. AN UPPER LEVEL TROUGH SLIDES SOUTH OVER THE PACIFIC NORTHWEST BY FRIDAY AND OVER THE FOUR CORNERS BY SATURDAY AS A RIDGE BUILDS OVER THE EASTERN PACIFIC. ECMWF AND GFS HAVE COME INTO BETTER AGREEMENT WITH THE LATEST 12Z MODEL RUN. THE ECMWF CONTINUES TO MOVE A LITTLE FASTER WITH PUSHING THE SHORTWAVES EAST ACROSS THE PLAINS AND DIGGING THE UPPER TROUGH FURTHER SOUTH. AS THE SHORTWAVE CONTINUES TO SHIFT EAST THURSDAY DRIER AIR WILL FILTER INTO THE REGION. A WEAK COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY BUT EXPECT LITTLE IN TERMS OF RAIN DUE TO DRIER AIR IN PLACE. BEHIND THE FRONT SOUTHERLY FLOW AND LOW LEVEL MOISTURE BEGIN TO RETURN BY SATURDAY. TEMPERATURES THURSDAY THROUGH SUNDAY WILL BE PLEASANT WITH AFTERNOON HIGHS WELL ABOVE NORMAL...RANGING IN THE LOWER TO MID 80S...WITH TEMPERATURES A FEW DEGREES COOLER ON FRIDAY BEHIND THE FRONT. TRICKY PART OF THE FORECAST COMES DURING THE LATTER HALF OF THE PERIOD AND DEPENDS ON THE PLACEMENT OF THE UPPER TROUGH AND THE EMBEDDED DISTURBANCES WITHIN THE FLOW. MAINTAINED POPS FOR SATURDAY BUT KEPT SUNDAY FAIRLY DRY AS MOST ACTIVITY WILL BE FAR NORTH OF THE CWA. BY MONDAY THE NEXT COLD FRONT TO IMPACT THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS WILL PUSH ACROSS THE REGION DURING THE DAY. MARINE...TONIGHT THROUGH WEDNESDAY NIGHT...LIGHT TO MODERATE SOUTH SOUTHEAST WINDS MAY INCREASE TO BETWEEN 15 AND 20 KNOTS...OR EXERCISE CAUTION CRITERIA...ON WEDNESDAY AS LOWER PRESSURE TO THE WEST AND UPSTREAM INTERACTS BRIEFLY WITH HIGHER PRESSURE OVER THE NORTHWEST GULF. LOW TO MODERATE SEAS AROUND THREE FT WILL BRIEFLY BUILD TO FOUR OR FIVE FT LATE WEDNESDAY. A MID LEVEL TROUGH WILL MOVE OVERHEAD DURING THE SHORT TERM AND WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE LOWER TEXAS COASTAL WATERS WEDNESDAY. THURSDAY THROUGH SATURDAY NIGHT...A WEAK COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS THURSDAY BRIEFLY TURNING WINDS TO THE NORTH NORTHEAST. LIGHT TO MODERATE SOUTHERLY WINDS RETURN BY SATURDAY. PRESSURE GRADIENT TIGHTENS OVER THE WEEKEND AS A STRONG UPPER LEVEL TROUGH DEVELOPS OVER THE WESTERN US AND SOUTHERLY FLOW STRENGTHENS. SMALL CRAFT CONDITIONS ARE POSSIBLE BY SATURDAY NIGHT. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Feb 5, 10:00 AM CST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1000 AM CST TUE FEB 5 2013 TXZ248>257-061600- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1000 AM CST TUE FEB 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A PASSING UPPER DISTURBANCE WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY. RIP CURRENT RISK WILL INCREASE OVER THE WEEKEND AS SEAS BUILD IN RESPONSE TO STRONGER MARINE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-061600- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1000 AM CST TUE FEB 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE OVER THE WEEKEND AS STRONGER WINDS DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Feb 5, 9:23 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 923 PM CST TUE FEB 5 2013 TXZ248-060415- ZAPATA- 923 PM CST TUE FEB 5 2013 ...STRONG THUNDERSTORM WILL AFFECT ZAPATA COUNTY... A THUNDERSTORM...MOVING SOUTHEAST AT 55 MPH...WILL AFFECT FALCON MESA...ZAPATA...SIESTA SHORES AND FALCON LAKE ESTATES...BY 1015 PM CST. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. NICKEL SIZE HAIL IS EXPECTED. RESIDENTS OF ZAPATA COUNTY ARE URGED TO CLOSELY MONITOR THE PROGRESS OF THIS STRONG THUNDERSTORM...CURRENTLY LOCATED ABOUT 43 MILES WEST- NORTHWEST OF THE CITY OF ZAPATA...AND BE PREPARED TO SEEK COVER IN THE EVENT THAT WARNINGS ARE ISSUED. TOMASELLI
Local storm report, Feb 5, 10:26 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1026 PM CST TUE FEB 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL ZAPATA 26.89N 99.26W
02/05/2013 E1.75 INCH ZAPATA TX TRAINED SPOTTER
TRAINED SKYWARN SPOTTER REPORTS GOLFBALL SIZE HAIL AT
THE ZAPATA COUNTY AIRPORT.
&&
EVENT NUMBER BRO1300002
TOMASELLILocal storm report, Feb 5, 10:38 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1038 PM CST TUE FEB 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 10 N ZAPATA 27.04N 99.26W
02/05/2013 E1.00 INCH ZAPATA TX LAW ENFORCEMENT
ZAPATA COUNTY SHERIFFS OFFICE REPORTS QUARTER-SIZE HAIL
FELL IN THE COMMUNITY OF RAMIRENO.
&&
EVENT NUMBER BRO1300003
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 10:01 PM CST | Severe Thunderstorm Warning | BRO | Zapata | 44 min |
| Feb 6, 2:06 PM CST | Severe Thunderstorm Warning | BRO | Brooks | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.